MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 11/09/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant date: not applicable, as lens was removed/replaced during the same procedure.Explant date: not applicable, as lens was removed/replaced during the same procedure.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was fully implanted and removed from the right eye because a vitrectomy was needed.Per the doctor, there was a posterior defect noted in the capsular bag and due to instability of the lens, the decision was made to explant.The instability of the lens was due to a capsular defect.There was no product issue.The issue was first observed after the lens was fully implanted and then it was cut out and replaced within the same procedure.The incision was enlarged and one suture and a vitrectomy were required.A non-johnson and johnson three-piece iol was implanted as replacement.The replacement lens was "dialed in" without issue.The doctor does not know if the "defect" was a result of the attempt to implant the iol or if it was a patient biological issue.The patient was doing well at the post-op visit.No further information is available was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: dec 13, 2022.Section h3: evaluated by manufacturer: yes.Device evaluation: visual inspection under magnification revealed that the complaint lens was received cut in half.The lens was cleaned and, no further issues could be observed that could cause or contribute the complaint issues.Based on the return condition of the lens, no further product evaluation could be performed.The complaint issue "positioning issue" was not identified during product evaluation.Therefore, there is no indication of a product deficiency or product malfunction.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15943491
Report Number3012236936-2022-03019
Device Sequence Number15053865
Product Code MJP
UDI-Device Identifier05050474747159
UDI-Public(01)05050474747159(17)251018
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberDIU225
Device Catalogue NumberDIU225U210
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date12/08/2022
Supplement Report FDA Received Date01/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite